MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN COCR CONSTRAINED FEM 7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY

SMITH & NEPHEW, INC. LGN COCR CONSTRAINED FEM 7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Model Number 71425007
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient underwent a left tka revision due to osteolysis as primary diagnosis.Approximately fifty one (51) months after this procedure, the patient experienced aseptic loosening of the revised knee prosthesis and required a second revision.The dates in which the index surgery, first revision and second revision took place are not known.It is also unknown which devices were explanted and/or exchanged during the second revision.This incident was identified in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing tka revision outcomes were gathered; therefore, additional information is not known.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.(b)(4).
 
Additional Manufacturer Narrative
H3,h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that as of the date of this medical investigation the requested supporting documentation has not been provided.Without the patient specific documentation, no contributing clinical factors could be definitively concluded.The patient impact beyond the reported aseptic loosening and subsequent revision cannot be determined.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component, the insert and the 15 mm x 5mm screw, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the tibial baseplate, the couplers, the 10 mm x 10mm screw and the pressfit stems, a review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, inadequate integration between the cement and bone/implant, osteolysis and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information: a4, b3, b5, b7, d4, d10, h4 g2, h6 (medical device problem code).
 
Event or Problem Description
It was reported that, the patient underwent a left tka revision on 2017 due to osteolysis as primary diagnosis.Approximately fifty one (51) months after this procedure, the patient experienced aseptic loosening of the revised knee prosthesis and required a second revision.It is unknown which devices were explanted and/or exchanged during the second revision.This incident was identified in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing tka revision outcomes were gathered; therefore, additional information is not known.

Brand Name
LGN COCR CONSTRAINED FEM 7 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16219278
Report Number1020279-2023-00165
Device Sequence Number17623516
Product Code JWH
UDI-Device Identifier03596010580351
UDI-Public03596010580351
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number71425007
Device Catalogue Number71425007
Device Lot Number16BM02771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer11/18/2024
01/07/2025
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date11/20/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420838/GII PS INSERT SZ 5-6 18MM.; 71421764/LEGION SCW LWDG S7 10D X 10P.; 71421765/LEGION SCW LWDG S7 15D X 5P.; 71424005/LGN REV TIBIA BASE SZ 5 LT.; 71424005/LGN REV TIBIA BASE SZ 5 LT.; 71424051/LGN PRESSFIT STEM 18MM X 160MM.; 71424057/LGN PRESSFIT STEM 24MM X 160MM.; 71424227/LGN OFFSET COUPLER 6MM.; 71424227/LGN OFFSET COUPLER 6MM.
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight90 KG